Classification of smooth affine spherical varieties

Knop F, Van Steirteghem B (2006)

Publication Language: English

Publication Status: Published

Publication Type: Journal article, Original article

Publication year: 2006


Publisher: Springer Verlag (Germany)

Book Volume: 11

Pages Range: 495-516

Journal Issue: 3

DOI: 10.1007/s00031-005-1116-3


Let G be a complex reductive group. A normal G-variety X is called spherical if a Borel subgroup of G has a dense orbit in X. Of particular interest are spherical varieties which are smooth and affine since they form local models for multiplicity free Hamiltonian K-manifolds, K a maximal compact subgroup of G. In this paper, we classify all smooth affine spherical varieties up to coverings, central tori, and C-x-fibrations.

Authors with CRIS profile

Involved external institutions

How to cite


Knop, F., & Van Steirteghem, B. (2006). Classification of smooth affine spherical varieties. Transformation Groups, 11(3), 495-516.


Knop, Friedrich, and Bart Van Steirteghem. "Classification of smooth affine spherical varieties." Transformation Groups 11.3 (2006): 495-516.

BibTeX: Download